Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 18, 2026, 11:36 AM MST for 5 counties in Colorado. It took effect at Feb 19, 2026, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 11:36 AM MST (18:36 UTC)
- In effect from
- Feb 19, 2026, 10:00 AM MST
- Expired
- Feb 19, 2026, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
044 WWUS85 KPUB 181836 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1136 AM MST Wed Feb 18 2026 COZ227-228-230-191045- /O.UPG.KPUB.FW.A.0008.260219T1700Z-260220T0200Z/ /O.NEW.KPUB.FW.W.0012.260219T1700Z-260220T0200Z/ /O.CON.KPUB.FW.W.0011.000000T0000Z-260219T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Western Las Animas County Including Trinidad and Thatcher- 1136 AM MST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 230... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 7 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 227, 228 and 230. * TIMING...For the first Red Flag Warning, until 7 PM MST this evening. For the second Red Flag Warning, from 10 AM to 7 PM MST Thursday. * WINDS...West 30 to 40 mph with gusts up to 60 mph through this evening. West winds 15 to 25 mph with gusts up to 35 mph for Thursday. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution and avoid activities which could start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ233-191045- /O.NEW.KPUB.FW.W.0012.260219T1700Z-260220T0200Z/ /O.CON.KPUB.FW.W.0011.000000T0000Z-260219T0200Z/ Eastern Las Animas County Including Pinon Canyon- 1136 AM MST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 233... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 7 PM MST Thursday. * AFFECTED AREA...Fire Weather Zone 233. * TIMING...For the first Red Flag Warning, until 7 PM MST this evening. For the second Red Flag Warning, from 10 AM to 7 PM MST Thursday. * WINDS...West 25 to 35 mph with gusts up to 55 mph today. West winds 15 to 25 mph on Thursday. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fires will catch and spread rapidly and erratically. Exercise extreme caution and avoid activities which could start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-229-191045- /O.UPG.KPUB.FW.A.0008.260219T1700Z-260220T0200Z/ /O.NEW.KPUB.FW.W.0012.260219T1700Z-260220T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Huerfano County Including Walsenburg- 1136 AM MST Wed Feb 18 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 7 PM MST Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 222 and 229. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution and avoid activities which could start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231-232-234>237-190200- /O.CON.KPUB.FW.W.0011.000000T0000Z-260219T0200Z/ Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1136 AM MST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231, 232, 234, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 231, 232, 234, 235, 236 and 237. * TIMING...Until 7 PM MST this evening. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution and avoid activities which could start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
906 WWUS85 KPUB 190201 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 701 PM MST Wed Feb 18 2026 COZ227-228-230-233-191815- /O.EXP.KPUB.FW.W.0011.000000T0000Z-260219T0200Z/ /O.CON.KPUB.FW.W.0012.260219T1700Z-260220T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 701 PM MST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 230, AND 233... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 230, AND 233... * AFFECTED AREA...Fire Weather Zones 227, 228, 230 and 233. * TIMING...From 10 AM to 7 PM MST Thursday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231-232-234>237-190315- /O.EXP.KPUB.FW.W.0011.000000T0000Z-260219T0200Z/ Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 701 PM MST Wed Feb 18 2026 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231, 232, 234, 235, 236, AND 237... The Red Flag Warning for the southeast plains has been allowed to expire. $$ COZ222-229-191815- /O.CON.KPUB.FW.W.0012.260219T1700Z-260220T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Huerfano County Including Walsenburg- 701 PM MST Wed Feb 18 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 229... * AFFECTED AREA...Fire Weather Zones 222 and 229. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
975 WWUS85 KPUB 191742 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1042 AM MST Thu Feb 19 2026 COZ222-227>230-233-200200- /O.CON.KPUB.FW.W.0012.000000T0000Z-260220T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 1042 AM MST Thu Feb 19 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 229... * AFFECTED AREA...Fire Weather Zones 222, 227, 228, 229, 230 and 233. * WINDS...West 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
850 WWUS85 KPUB 200201 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO Issued by National Weather Service Denver CO 701 PM MST Thu Feb 19 2026 COZ222-227>230-233-200315- /O.EXP.KPUB.FW.W.0012.000000T0000Z-260220T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 701 PM MST Thu Feb 19 2026 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 229... Winds have decreased so the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 18, 10:25 AM MST, 1 hour 11 minutes earlier. Its key messages:
- Strong winds across the San Luis Valley, SE mtns and southern I-25 corridor today, with potential for strong downslope winds across the Pikes Peak region and SE mtns tonight.
- High Fire Danger continues for a large portion of southeast CO today, with critical fire weather conditions possible again on Thursday.
- Steady light snow and blowing snow continues tonight along the Continental Divide with another round of heavy snow impacting the mountains today.
- Another round of precipitation expected on Friday with the potential for some light snow to spread across the plains through the evening.
Area forecast discussion, Feb 18, 10:25 AM MST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1025 AM MST Wed Feb 18 2026 .KEY MESSAGES... - Strong winds across the San Luis Valley, SE mtns and southern I-25 corridor today, with potential for strong downslope winds across the Pikes Peak region and SE mtns tonight. - High Fire Danger continues for a large portion of southeast CO today, with critical fire weather conditions possible again on Thursday. - Steady light snow and blowing snow continues tonight along the Continental Divide with another round of heavy snow impacting the mountains today. - Another round of precipitation expected on Friday with the potential for some light snow to spread across the plains through the evening. && .SHORT TERM /THROUGH TONIGHT/... Issued at 1246 AM MST Wed Feb 18 2026 Current water vapor imagery and upper air analysis has moderate to strong west to southwest flow across the region, with another short wave ejecting off the West Coast upper trough and translating across the Great Basin at this time. West to southwest winds remain brisk over the higher terrain tonight, with lee troughing helping to bring occasional gusty winds across the immediate adjacent plains into portions of the southeast plains at this time. West to southwest flow has helped to increase the coverage of snow across the Continental Divide, especially the southwest mtns, this evening, with CDOT cams indicating moderate to heavy snow and blowing snow at Wolf Creek Pass at this time. For today and tonight, the Great basin short wave will continue to translate east across the Rockies today and into the High Plains tonight. Snow increases in coverage and intensity along and west of the Continental Divide through the day, before diminishing through the evening behind the passing system, with an additional 6 to 12 inches possible across eastern San Juan and La Garita mountains, and an additional 3 to 9 inches possible over and near the Central mountains. Snow and blowing snow will keep hazardous travel conditions in place across the Continental Divide through tonight. Once again, latest model data does indicate the potential for showers spreading off the higher terrain and across the I-25 Corridor this afternoon, with the potential for localized squalls, blowing dust and dangerous travel conditions, as the showers roll off the higher terrain. The increasing flow aloft will bring the strongest winds across the southern Tier of Colorado, with widespread west to southwest winds of 25 to 45 mph across the area today, with gusts of 60 to 70 mph possible across the southern tier where High Wind Warnings are in place. The gusty winds and dry conditions will bring critical fire weather conditions to much of southeast Colorado again today. With that said, we have added southern El Paso county to the current Red Flag Warnings starting at 10 AM. West to northwest flow behind the passing wave tonight helps to develop a critical mean state at mountain top levels tonight, with latest model data supportive of strong downslope winds of 60 to 70 mph developing across the Rampart Range and southern Sangre de Cristo mtns overnight. We have issued a High Wind Watch for the lee slopes of the Pikes Peak region from 03Z-14Z Thursday, however, with the Sangres currently in a High Wind Warning through the evening, we may need to extent the warning if the downslope winds do develop later tonight. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 1246 AM MST Wed Feb 18 2026 Wednesday nights passing system sends a front across the region with temperatures cooling to at and below seasonal levels in 30s and 40s on Thursday, and continued snow showers across the ContDvd. Despite the cooler temperatures, very dry air moves into the region, and with breezy west to northwest winds behind the passing system, Critical Fire Weather Conditions remain possible, especially in the gap prone areas of the mid Arkansas River valley into the I-25 Corridor, where current Fire Weather Watch remains in tact. The next and potential last piece of the West Coast trough looks to translate across the Rockies Thursday night through Friday night, bringing another round of snow to the mountains, along with a better potential for precipitation to move across across the plains as the main trough moves into the High Plains Friday night. Time will tell. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1025 AM MST Wed Feb 18 2026 KCOS and KPUB..VFR conditions are expected at both locations for the next 24 hours. The main concern through this forecast period will be strong west to southwest winds, with gusts of 35 to 40kt possible at both stations. Blowing dust and visibility reductions will also be possible, though confidence was too low to include in either TAF at this time. Wind remain elevated through the overnight hours, and directionally both stations will become more northwesterly. Middle and high clouds will decrease in coverage late in the period. For KALS..VFR conditions are expected through the TAF period, but MVFR reductions in blowing dust or blowing snow will also be possible this afternoon and into this evening. The most likely timeframe for this occurrence will be 22Z through 02Z. Southwest winds with gusts to 35kt to 45kt are expected through the afternoon, with west winds remaining elevated into the overnight hours. Blowing dust will be possible this afternoon, but confidence was too low to include in the TAF at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 PM MST this evening for COZ058-059-061-066-067. Winter Storm Warning until 11 PM MST this evening for COZ060- 068. High Wind Warning until 7 PM MST this evening for COZ069>071- 077-083-086. High Wind Warning until 5 AM MST Thursday for COZ072>075- 078>080-087-088. Fire Weather Watch from Thursday morning through Thursday evening for COZ222-227>230. High Wind Watch from 8 PM MST this evening through Thursday morning for COZ081-082-084-085. Red Flag Warning until 7 PM MST this evening for COZ227-228- 230>237. && SHORT TERM...MW LONG TERM...MW AVIATION...EHR
Hazardous weather outlook, Feb 18, 3:46 AM MST, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 346 AM MST Wed Feb 18 2026 COZ058>089-093>099-191100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 346 AM MST Wed Feb 18 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Westerly winds of 25 to 45 mph will continue across south central and southeast Colorado today, with damaging wind gusts of 60 to 70 mph possible over and near the Southern mountains. These winds may cause difficult travel for light and high profile vehicles. In addition to the strong winds producing Critical Fire Weather conditions across most of southeast Colorado this afternoon, blowing dust will also be possible, which could cause sudden drops in visibility and dangerous travel conditions. Moderate, to at times heavy, wind driven snow continues across the higher terrain of Continental Divide through the day, keeping hazardous travel conditions in place across the higher terrain. Snow tappers off overnight, with additional snow accumulations of 6 to 12 inches possible across the Southwest mountains, and additional snowfall of 3 to 9 inches over and near the Central mountains. Snow showers spreading across the eastern mountains and into the immediate adjacent plains this afternoon could bring a quick inch or two of snow, as well as brief hazardous travel conditions into the early evening. While the winds tapper off through the evening, there is the potential for strong downslope winds of 60 to 70 mph developing along the lee slopes of the eastern mountains into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical fire weather conditions continue across portions of southeast Colorado Thursday, as gusty winds and low humidity values continue across the region. Another round of snow is expected across the higher terrain of the Continental Divide on Friday, with chances of precipitation spreading east across the southeast plains Friday night. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 23/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:34 AM MST | High Wind Watch | PUB | El Paso, Fremont, Teller | 10 hr |
| Feb 18, 2:54 PM MST | Blowing Dust Advisory | PUB | Crowley, Otero, Pueblo | 4 hr |
| Feb 18, 4:44 PM MST | Snow Squall Warning | PUB | Chaffee, Saguache | 31 min |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.